Wednesday, January 26, 2022

Young shares his battle with his rare skin condition after using a steroid cream to relieve his eczema

A healthy young man has been left unable to take care of himself after suffering from a unique condition of uncontrolled skin.

Jordan Hendy, from northern New South Wales, has been experiencing ‘topical steroid withdrawal’ (TSW) as a result of overusing steroid creams for over 20 years to relieve his eczema, which has left his skin incredibly flaky.

As her skin is healing, the 26-year-old avoids sun exposure, constantly wears long-sleeved clothing and is unable to bathe herself.

Jordan told FEMAIL that she chose to stop using the doctor-recommended cream before Christmas and now has persistent itching and burning in her skin, trying to heal itself without moisture.

Topical steroid withdrawal is a term used to describe a collection of symptoms that arise after a person has stopped using topical steroid medication for a long period of time.

scroll down for video

Jordan Hendy from northern New South Wales (pictured) has been experiencing topical steroid withdrawal (TSW) as a result of overusing steroid creams for 20 years to relieve his eczema, which has left his skin incredibly flaky.

Jordan told FEMAIL that she chose to stop using the doctor-recommended cream before Christmas and now has persistent itching and burning in her skin, trying to heal itself without moisture.

Jordan told FEMAIL that she chose to stop using the doctor-recommended cream before Christmas and now has persistent itching and burning in her skin, trying to heal itself without moisture.

The 26-year-old avoids going out in the sun, constantly wears long-sleeved clothing and is unable to bathe himself due to skin sensitivity

The 26-year-old avoids going out in the sun, constantly wears long-sleeved clothing and is unable to bathe himself due to skin sensitivity

Jordan, the owner of a marketing agency, has been battling eczema since childhood, and it spread throughout his body as he grew older.

While doctors consistently said that he would simply ‘grow out of it’, they said that never happened.

“I was confused as to why my eczema wasn’t going away and didn’t know what was going on until five years ago,” he said.

‘It kept getting worse and my lifestyle was getting harder and harder – anything like going to the beach or camping was a nightmare.’

In 2016, at the age of 20, he realized that his skin condition was due to his addiction to steroid creams.

‘The doctors recommended using the cream for seven days until the eczema disappeared, but I would use it for 14 days,’ said Jordan, who remained a continuous cycle.

In 2016 at the age of 20, he realized that the cause of his skin deterioration was an addiction to steroid creams

In 2016 at the age of 20, he realized that the cause of his skin deterioration was an addiction to steroid creams

When he was 20, he stopped using the drug so that his skin would turn bright red overnight.

In March 2016 she visited a naturopath who recommended a blood test to test for any parasites in her body, but doctors found something more sinister.

“I got a random call late one Saturday night thinking it was my brother, but the doctors were telling me to take me to the hospital as soon as possible,” he said.

‘I asked if it could wait till morning but they said it was an emergency.’

Testing revealed two blood transfusions because of his delicate skin, even though he had no symptoms and was ‘feeling fine’.

“It was incredibly scary, I could die from it, and I was on a drip after about a month,” he said.

Jordan says participating in outdoor activities, such as camping or going to the beach, is a nightmare.

Jordan says he 'feels like a kid again' because his fiancée, Carrie, has become his caregiver who bathes him and helps him transform

Jordan says he ‘feels like a kid again’ because his fiancé, Carrie, (pictured, right) has become his caregiver who bathes him and helps him transform

What is topical steroid withdrawal (TSW)?

Topical steroid withdrawal refers to a constellation of symptoms that may emerge days and weeks after a person stops using a topical steroid medication.

Most people with eczema use topical steroids to help manage their symptoms.

For some, TSW can arise as a complication of topical steroid use, even making symptoms worse than their original skin condition.

Source: Nationaleczema.org

During two weeks in the hospital, doctors convinced Jordan to start using steroid creams again and the skin was relieved after a week.

“I was told that it may take two to five years to recover from TSW,” he said.

Jordan at his lowest point felt as though ‘there was no light at the end of the tunnel’.

In a quest to find a better alternative, he began searching the Internet for others who had had a similar experience.

But then he found a treatment called ‘No Moisture Therapy’ developed by Japanese dermatologist Dr. Kenji Sato.

Treatment aims to renew the skin by not using any moisturizers or steroids and by drying it out by reducing water intake.

“Initially I thought it was completely crazy not to use moisturizer on my dry skin and not to drink water,” she said.

In the course of their research they found that others recovered from TSW using medical techniques within the first three months.

‘Three months compared to the five-year recovery time – I thought it was a no-brainer to try it,’ he said.

Jordan said that the worst parts of his body that have been affected by TSW are his knees, legs, arms and back, while his chest and face are healing.

Jordan said that the worst parts of his body that have been affected by TSW are his knees, legs, arms and back, while his chest and face are healing.

Jordan said that the worst parts of his body that have been affected by TSW are his knees, legs, arms and back, while his chest and face are recovering.

Ironically, the parts that haven’t cracked are where his eczema used to be in childhood—his underarms and elbows.

Jordan says he ‘feels like a kid again’ because his fiancée, Carrie, has become his caregiver who bathes him and helps him transform.

‘I can’t do anything; I can’t stand for very long and avoid going out.”

For the time being, Jordan is taking it day by day and hoping for a speedy recovery.

,

Nation World News Deskhttps://nationworldnews.com
Nation World News is the fastest emerging news website covering all the latest news, world’s top stories, science news entertainment sports cricket’s latest discoveries, new technology gadgets, politics news, and more.
Latest news
Related news
- Advertisement -

LEAVE A REPLY

Please enter your comment!
Please enter your name here